I have been on Paxil for several years now. I am not a fan. I gained a million pounds and have no sex drive. Anywho, I am FINALLY tapering off of it and it is hell. This has been going on for weeks. I feel "poopy" all the time (lethargic) and my stomach has been killing me. It is very acidic and it has effected my bowels as well. Also I have a hard time falling asleep and waking up and anxiety during the day. Has anyone else has these withdrawal symptoms???
These are very common withdrawal effects for Paxil (and any SSRI/SNRI, excluding Prozac due to its long half-life). Can you ask your doctor if you can taper more slowly?
That could be very helpful for you. Also, speaking of Prozac, many doctors give their patients Prozac while tapering off Paxil or Effexor to help stop the horrid withdrawal side-effects.
I'd recommend talking to your doctor about starting a low dose Prozac (say 10mg) and tapering off Paxil at a slower rate. The combination has been helpful for many patients.
Hope this is helpful.
- Paxil Information for Consumers
- Paxil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Paxil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Jan 2010 • 1 answer
Posted 10 Oct 2010 • 4 answers
Posted 22 Nov 2015 • 1 answer
Posted 26 Jun 2017 • 0 answers
Posted 13 Oct 2017 • 0 answers